Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

May 31, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at May 31, 2021, 3:49 PM EDT for Collier County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 3:49 PM EDT (19:49 UTC)
Expired
May 31, 2021, 4:30 PM EDT
In force
41 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 141 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1852 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

494 
WWUS82 KMFL 311949
SPSMFL

Special Weather Statement
National Weather Service Miami FL
349 PM EDT Mon May 31 2021
 
FLZ070-312030-
Inland Collier County FL-
349 PM EDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
430 PM EDT...

* At 349 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Big Corkscrew Island, or near
  Ave Maria, moving west at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Ave Maria, Golden Gate Estates, Immokalee, Orangetree, Big
  Corkscrew Island, West Toll Gate On Alligator Alley, Golden Gate,
  Miles City, Corkscrew Swamp Sanctuary, Intersection I-75 And
  Everglades Blvd and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8166 2642 8166 2642 8156 2644 8156
      2646 8142 2613 8131 2609 8166 2632 8173
TIME...MOT...LOC 1949Z 068DEG 10KT 2634 8150 

$$

CWC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 31, 3:36 PM EDT, 13 minutes earlier.

Area forecast discussion, May 31, 3:36 PM EDT, 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
336 PM EDT Mon May 31 2021

.DISCUSSION...

Short Term (Tonight through Tuesday):

Some showers and storms have developed along the sea breezes as they
advance inland this afternoon. The Atlantic sea breeze has
interacted with some other boundaries including the sea breeze off
Florida Bay to produce some stronger cells. The 12z MFL sounding had
a 500 mb temperature of -11 deg C and a healthy 7 C/km lapse rate
leading to the hail growth zone. Radar returns of some of the early
storm structure today certainly confirms this with some three body
scatter spikes evident though the updrafts of the storms had trouble
becoming sustained due to the lack of shear to separate them from
the downdrafts. That will be a major inhibiting factor for
convection today but boundary interactions and sea breeze collisions
could provide enough localized shear (particularly around the Gulf
coast breeze) to allow for some cells to reach near severe
thresholds. The primary concerns are strong to damaging wind gusts,
hail to the size of quarter dollars, frequent to excessive cloud-to-
ground lightning, and localized torrential rainfall.

Overnight, the activity should push westward into the Gulf with the
focus returning over the local waters. With the mid-level trough
lingering offshore near the Bahamas, activity will likely continue
over the Atlantic waters overnight and spread close to the east
coast metro through the morning hours. Repeat a similar pattern for
Tuesday as the morning coastal convection spreads inland with the
sea breezes with the easterly flow again favoring a peak over
Southwest Florida in the late afternoon/early evening. One question
for Tuesday is will the pocket of air aloft remain as cold or begin
to moderate. Moderation of the temperatures back to the -9 deg C or
so neighborhood looks most likely, but soundings should be helpful
to diagnose the moderation of the airmass aloft. Overall, strong
storms look to remain an afternoon to evening staple through the
short term.

Long term (Tuesday night - Saturday):

Models depict an upper level trough gradually migrating east of
the state, while a mid level low gradually weakens and breaks
down. Meanwhile, moisture advection continues thanks to the
persisting SE flow at the low levels, as a stationary sfc front
lingers across central FL. This synoptic scenario will remain
favorable for scattered to numerous showers with embedded
thunderstorms to continue at least through Thursday. A few cells
may become strong or even severe at times. Any thunderstorm that
forms will be capable of producing damaging winds, small hail, and
localized flooding.

For the end of the week, sea breezes will continue to become focal
points for afternoon convection, although as the upper trough
departs and the mid level low dissipates the chances for deep
convection will decrease. Thus, the main threat that will remain
in place for the end of the long term will be potential for heavy
rain and localized flooding.

For the upcoming weekend, the western edge of the Atlantic high
will begin filtering into the area, with the sfc ridge moving
closer to SoFlo. This will result in a subtle veering of the low-
level winds towards the southeast, and a decrease in POPs/Wx
coverage. However, enough lingering moisture will remain in place
for at least scattered showers and isolated storms to remain in
the forecast.

The enhanced cloud cover will help in keeping slightly cooler
temperatures each afternoon, with a gradual warming trend of a
degree or two expected towards the upcoming weekend.

&&

.MARINE...

An upper level low over the area will enhance conditions for showers
and thunderstorms to continue over the coastal waters through the
forecast period. As the east wind becomes stronger, borderline
hazardous conditions for small craft may develop later this week.
While seas are forecast to generally remain below advisory levels,
gusty conditions for storms may cause locally rough seas, as well as
waterspouts. All craft should exercise caution in and near areas of
active weather.

&&

.BEACH FORECAST...

While the risk of rip currents should be low for the rest of
today, increasing easterly wind should enhance the risk for the
Atlantic beaches through the remainder of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            75  86  76  87 /  50  60  40  60
West Kendall     75  87  74  88 /  50  60  40  60
Opa-Locka        76  86  75  87 /  50  60  40  60
Homestead        74  86  75  86 /  50  60  40  60
Fort Lauderdale  76  85  76  86 /  50  60  40  60
N Ft Lauderdale  75  85  75  85 /  50  60  40  60
Pembroke Pines   75  86  75  86 /  50  60  40  60
West Palm Beach  74  86  73  86 /  50  60  40  60
Boca Raton       75  85  75  86 /  50  60  40  60
Naples           72  89  72  90 /  30  70  20  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Tuesday and Aviation/Marine...RAG
Tuesday Night through Monday...AR

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, May 31, 9:10 AM EDT, 6 hours 39 minutes before
Hazardous Weather Outlook for South Florida...UPDATED
National Weather Service Miami FL
910 AM EDT Mon May 31 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
010500-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
910 AM EDT Mon May 31 2021

...Strong to Severe Storms Possible This Afternoon and Evening...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Strong to severe thunderstorms are possible across
the area, mainly in the afternoon and evening. The main hazards are
lightning, damaging wind gusts, and hail.

Waterspouts: There is a slight chance of waterspouts for all South
Florida waters.

Hail: Hail up to the size of a quarter dollar is possible with the
strongest storms.

Wind: In general, thunderstorm wind gusts of 45 to 55 mph are
possible with strong storms. An isolated severe wind gust cannot be
ruled out this afternoon and evening, particularly in Southwest
Florida. Wind gusts of over 20 kts are possible over the South
Florida waters.

Flooding: There is a slight chance of localized flooding through the
evening hours, if heavy rain persists over a specific area, or
repeatedly affects the same areas for an extended period of time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

There is a chance of thunderstorms through the work week. Some of
the thunderstorms could be strong early in the week containing gusty
winds, hail, and possibly cause urban flooding.

The threat of rip currents will increase for the middle of the week
along the east coast beaches of South Florida as the easterly winds
increase.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however,
individual spotters are encouraged to report high winds, flooding,
and hail to the National Weather Service Forecast Office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

RAG

In the hours before

Local storm report, May 31, 10:40 AM EDT, 5 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1040 AM EDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     WILDFIRE         3 S CALOOSA             26.84N 80.26W
05/31/2021                   PALM BEACH         FL   PARK/FOREST SRVC

            PER FFS, THE AVENIR WILDFIRE IN PALM BEACH
            COUNTY IS NOW 100% CONTAINED AT 585 ACRES.

&&

FELL
Special weather statement, May 31, 12:33 PM EDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Miami FL
1233 PM EDT Mon May 31 2021

FLZ073-075-174-311730-
Mainland Monroe FL-Far South Miami-Dade County FL-Inland Miami-
Dade County FL-
1233 PM EDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MAINLAND MONROE AND
WESTERN MIAMI-DADE COUNTIES UNTIL 130 PM EDT...

* At 1232 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 7 miles
  northwest of Royal Palm Ranger to 10 miles southeast of Mahogany
  Hammock. Movement was west at 15 mph.

* Small hail, excessive cloud-to-ground lightning, funnel clouds, and
  winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  The Redland, Mahogany Hammock, Everglades National Park, Flamingo
  and Pa-Hay-Okee Overlook.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.

&&

LAT...LON 2512 8107 2563 8098 2555 8057 2517 8068
      2516 8066 2514 8071 2517 8073 2517 8074
      2515 8072 2516 8076 2514 8078 2515 8080
      2518 8081 2516 8082 2518 8084 2517 8090
      2514 8090
TIME...MOT...LOC 1632Z 091DEG 14KT 2548 8067 2523 8072

RAG
Local storm report, May 31, 12:39 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
1239 PM EDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 PM     WILDFIRE         4 WNW KENDALE LAKES     25.73N 80.48W
05/31/2021                   MIAMI-DADE         FL   LAW ENFORCEMENT

            PER FHP, KROME AVE IS CURRENTLY SHUTDOWN
            BETWEEN KENDALL DR. AND SW 8 ST DUE TO A
            LARGE FIRE IN THE AREA. NO ESTIMATES ON
            ACREAGE OR SIZE AT THIS TIME.

&&

FELL
Special weather statement, May 31, 1:15 PM EDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Miami FL
115 PM EDT Mon May 31 2021

FLZ070-071-073-311800-
Inland Broward County FL-Inland Collier County FL-Inland Miami-
Dade County FL-
115 PM EDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLLIER...NORTHERN
MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 200 PM EDT...

* At 115 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 10 miles northeast of Dade-Collier
  Training Airport, or 26 miles west of Miramar, moving southwest at
  5 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Big Cypress National Preserve.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2614 8063 2592 8048 2576 8080 2598 8096
      2607 8080
TIME...MOT...LOC 1715Z 049DEG 5KT 2595 8076

CWC
Special weather statement, May 31, 3:33 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Miami FL
333 PM EDT Mon May 31 2021

FLZ066-070-071-312015-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
333 PM EDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COLLIER AND
SOUTHEASTERN HENDRY COUNTIES UNTIL 415 PM EDT...

* At 333 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 7 miles northwest of Big Cypress
  Seminole Reservation, or 20 miles south of Montura, moving
  southwest at 15 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Hendry Correctional and Big Cypress Seminole Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2648 8103 2627 8088 2611 8124 2642 8131
TIME...MOT...LOC 1933Z 067DEG 11KT 2635 8107

CWC
Special weather statement, May 31, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
349 PM EDT Mon May 31 2021

FLZ070-312030-
Inland Collier County FL-
349 PM EDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER COUNTY UNTIL
430 PM EDT...

* At 349 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Big Corkscrew Island, or near
  Ave Maria, moving west at 10 mph.

* Small hail and winds in excess of 45 mph possible with this storm.

* Locations impacted include...
  Ave Maria, Golden Gate Estates, Immokalee, Orangetree, Big
  Corkscrew Island, West Toll Gate On Alligator Alley, Golden Gate,
  Miles City, Corkscrew Swamp Sanctuary, Intersection I-75 And
  Everglades Blvd and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2632 8166 2642 8166 2642 8156 2644 8156
      2646 8142 2613 8131 2609 8166 2632 8173
TIME...MOT...LOC 1949Z 068DEG 10KT 2634 8150

CWC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:33 PM EDTSpecial Weather StatementMFLMonroe57 min
May 31, 1:15 PM EDTSpecial Weather StatementMFLBroward45 min
May 31, 3:33 PM EDTSpecial Weather StatementMFLHendry42 min
May 31, 4:08 PM EDTSpecial Marine WarningMFL67 min
May 31, 4:13 PM EDTSpecial Weather StatementMFLCollier47 min
May 31, 4:29 PM EDTSevere Thunderstorm WarningMFLCollier31 min
May 31, 4:40 PM EDTSpecial Marine WarningMFL35 min
May 31, 4:59 PM EDTSevere Thunderstorm WarningMFLCollier31 min
May 31, 5:13 PM EDTSpecial Marine WarningMFL47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.